Alert archive / Florida / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS Miami, FL

March 12, 2010Palm Beach County, Florida

NWS Miami, FL issued this flash flood warning at Mar 12, 2010, 12:42 AM EST for Palm Beach County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2010, 12:42 AM EST (05:42 UTC)
Expired
Mar 12, 2010, 4:30 AM EST
In force
4 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 122 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 5.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1020 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
2.7
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WGUS52 KMFL 120542
FFWMFL
FLC099-120730-
/O.NEW.KMFL.FF.W.0003.100312T0542Z-100312T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1242 AM EST FRI MAR 12 2010

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA...  
  THIS INCLUDES THE CITY OF WELLINGTON...ROYAL PALM BEACH...
  AND WEST PALM BEACH...

* UNTIL 230 AM EST

* AT 1232 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  ANOTHER WAVE OF THUNDERSTORMS MOVING INTO THE AREA FROM THE WEST. 
  PALM BEACH INTERNATIONAL AIRPORT HAS ALREADY RECORDED 4.02 INCHES 
  OF RAIN OVER THE PAST FEW HOURS...AND DOPPLER RADAR HAS ESTIMATED
  THAT AROUND 4 INCHES OF RAIN HAS FALLEN FROM WELLINGTON AND ROYAL
  PALM BEACH EAST TO WEST PALM BEACH. 

LOCAL LAW ENFORCEMENT OFFICIALS INDICATED THAT NUMEROUS ROADS WERE
BEGINNING TO FLOOD ACROSS THE AREA. THE FLOODING WILL ONLY WORSEN...
POSSIBLY EVEN ENTERING STRUCTURES AS ADDITIONAL TORRENTIAL RAIN
MOVES INTO THE AREA. SOME STREETS WILL LIKELY BECOME IMPASSABLE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ACROSS 
THESE AREAS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAVERHILL...GOLDEN LAKES...ROYAL PALM BEACH...WELLINGTON...
  AND PALM BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. THE WATER MAY OBSCURE DEEP CANALS OR PONDS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY.

&&

LAT...LON 2665 8003 2663 8031 2674 8031 2674 8003

$$

GREGORIA
2 follow-up statements
476 
WGUS72 KMFL 120659
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
159 AM EST FRI MAR 12 2010

FLC099-120730-
/O.CON.KMFL.FF.W.0003.000000T0000Z-100312T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALM BEACH FL-
159 AM EST FRI MAR 12 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EST FOR EAST
CENTRAL PALM BEACH COUNTY...

AT 150 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY 
DOWNPOURS AND LEADING FLASH FLOODING OVER THE WARNED AREA. PALM 
BEACH INTERNATIONAL AIRPORT HAS ALREADY RECORDED OVER SIX INCHES OF 
RAIN OVER THE PAST FEW HOURS...AND DOPPLER RADAR HAS ESTIMATED   
THAT 5 TO 6 INCHES OF RAIN HAS FALLEN FROM WELLINGTON AND ROYAL   
PALM BEACH EAST TO WEST PALM BEACH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST PALM
BEACH...ROYAL PALM BEACH AND PALM BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY

&&

LAT...LON 2665 8003 2663 8031 2674 8031 2674 8003

$$

GARCIA
605 
WGUS52 KMFL 120727
FFWMFL
FLC099-120930-
/O.EXT.KMFL.FF.W.0003.000000T0000Z-100312T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
227 AM EST FRI MAR 12 2010

THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA...
  THIS INCLUDES THE CITY OF WEST PALM BEACH...

* UNTIL 430 AM EST

* AT 220 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT NUMEROUS CONTINUED TO AFFECT EAST CENTRAL PALM BEACH COUNTY   
  LEADING TO FLASH FLOODING OVER THE WARNED AREA. ALTHOUGH RAIN      
  RATES HAVE DIMINISHED...ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2      
  INCHES COULD STILL OCCUR AND FLOODING WATERS COULD ONLY RECEDE     
  SLOWLY. FOR THIS REASON THE FLASH FLOOD WARNING HAS BEEN           
  EXTENDED THROUGH 430 AM.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROYAL PALM
  BEACH AND PALM BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. THE WATER MAY OBSCURE DEEP CANALS OR PONDS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY.

&&

LAT...LON 2665 8003 2663 8031 2674 8031 2674 8003

$$

GARCIA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 12:36 AM EST, 6 minutes earlier.

Area forecast discussion, Mar 12, 12:36 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1236 AM EST FRI MAR 12 2010

.AVIATION...NOT AN EASY FORECAST THIS CYCLE AS GUIDANCE IN
DISAGREEMENT IN TIMING AND LOCATION OF HEAVIEST CONVECTION. BASED
ON CURRENT TRENDS, PLACED TEMPO GROUP IN FOR ONLY KPBI THROUGH 09Z
AND THIS MAY NEED TO BE EXTENDED IF THE LINE OF CONVECTION
PERSISTS. DUE TO THE FURTHER UNCERTAINTY OF THE TIMING ON FRIDAY,
HAVE PLACED PROB30 GROUP IN ALL TAFS AFT 14Z AND WILL WAIT FOR
FURTHER TREND AND GUIDANCE FOR THE LATER SUBSEQUENT TERMINAL FORECASTS.

KOB

&&

.PREV DISCUSSION... /ISSUED 641 PM EST THU MAR 11 2010/

AVIATION...ONGOING CONVECTION WILL CONTINUE TO DIMINISH EARLY
THIS EVENING BUT WILL INCREASE AGAIN LATER TONIGHT. HOWEVER,
PREVAILING MVFR CIGS WILL OCCUR MUCH OF TONIGHT. MORE WIDESPREAD
RAINFALL EXPECTED LATE TONIGHT/EARLY FRIDAY AND HAVE INTRODUCED
PROB30 GROUP AFT 14Z TO ACCOUNT FOR THIS. IFR CONDITIONS ARE NOT
OUT OF THE QUESTION WITH THIS POTENTIAL WET SYSTEM AND MAY LOWER
CONDITIONS IN THE LATE TAF ISSUANCES TO ACCOUNT FOR LATER
DETERIORATING TRENDS.

KOB

PREV DISCUSSION... /ISSUED 340 PM EST THU MAR 11 2010/

.INCREASING FLOODING POTENTIAL FOR LATE TONIGHT AND FRIDAY...
.SLIGHT RISK OF SEVERE WEATHER THROUGH FRIDAY...

UPDATED MARINE SECTION.

DISCUSSION...
LATEST GUIDANCE STILL DEPICTS THE STRONG LOW PRESSURE SYSTEM
INTENSIFYING THROUGH TODAY ACROSS CENTRAL CONUS. THIS SYSTEM WILL
CONTINUE MOVING EASTWARD, WITH AN ASSOCIATED SHORTWAVE MOVING ACROSS
NORTHERN PORTIONS OF THE FLORIDA PENINSULA TODAY. THIS FEATURE
WILL BE RESPONSIBLE FOR THE WEATHER THAT SOUTH FLORIDA WILL GET
THIS AFTERNOON/EVENING AND EARLY FRIDAY MORNING. MODEL SOUNDINGS
SHOW PWATS INCREASING TO AROUND 2.0 INCHES THIS AFTERNOON/EVENING,
BUT 18Z SPECIAL SNDG SHOWS THIS INCREASE HAS NOT YET MATERIALIZED.
THE MAIN CONCERN AND DEBATE AT THIS MOMENT IS IF ANY ACTIVITY THAT
DEVELOPS THIS AFTERNOON AND EVENING WILL DEVELOP IN AN ENVIRONMENT
FAVORABLE FOR THUNDERSTORMS...HEAVY RAINFALL...AND/OR SEVERE
WEATHER. ALTHOUGH SOME PARAMETERS LIKE HELICITY ARE FAVORABLE FOR
SEVERE WEATHER IN THE AFTERNOON AND EVENING, LACK OF LOW LEVEL
LIFTING MECHANISMS, MARGINAL CAPES, AND NEARLY MOIST ADIABATIC
LAPSE RATES ARE KEEPING DEVELOPMENT RATHER LIMITED ACROSS THE
AREA AT THIS TIME. FURTHERMORE...WATER VAPOR LOOP SHOWS WATER
VAPOR PLUME FROM THE PACIFIC STREAMING ACROSS THE GULF AND THE
PENINSULA TO OUR NORTH WITH SNDGS ACROSS THE STATE INCLUDING OURS
SHOWING A SKINNY CAPE PROFILE. THIS IS ALL INDICATIVE OF HEAVY
RAIN POTENTIAL BUT THE DEEP MOISTURE ASSOCIATED WITH UPPER MSTR
PLUME WILL REALLY NOT GET DOWN INTO SOUTH FLORIDA UNTIL TONIGHT AND
MOST LIKELY TOMORROW. SO DECIDED TO LOWER POPS DOWN INTO THE LIKELY
RANGE FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING AND LEFT
THEN AT 80 OR ABOVE LATE TONIGHT AND THROUGH FRIDAY.

FOR FRIDAY, THE STORY IS A LITTLE DIFFERENT. A FRONTAL TROUGH
CURRENTLY ACROSS NORTHERN FL IS EXPECTED TO MOVE TOWARDS SOUTH
FLORIDA DURING THE DAY BRINGING LOW LEVEL FORCING...HIGHER
INSTABILITY...AND MOISTURE LEVELS POTENTIALLY IN EXCESS OF 2
STANDARD DEVIATIONS ABOVE NORMAL. LATEST GFS SOUNDINGS SHOW PWATS
REACHING 2.3 INCHES IN THE AFTERNOON AND CAPE OF AROUND 1775 J/KG.
GOOD UPPER LEVEL DIVERGENCE, THE LACK OF A MID LEVEL INVERSION AS
WELL AS GOOD LOW LEVEL INSTABILITY MAKES THE ENVIRONMENT FAVORABLE
FOR CONTINUED HIGH CHANCES OF SHOWERS AND THUNDERSTORMS.
HELICITIES IN EXCESS OF 20O TO 300 CONTINUING OVERNIGHT WILL
CONTINUE TO SUSTAIN A REMOTE CHANCE OF AN ISOLATED TORNADO BUT AS
THE ACTUAL FRONTAL TROUGH GETS CLOSER ON FRIDAY THOSE VALUES WILL
DECREASE STEADILY DURING THE DAY WITH THE THREAT DECREASING. THE
MAIN CONCERN WE BELIEVE WILL REMAIN THE POTENTIAL THEN FOR STRONG
GUSTY WINDS AND LOCALLY HEAVY RAINFALL FOR FRIDAY.

WE WILL KEEP MONITORING THIS AND IF THE TRENDS CONTINUE WITH PWAT
VALUES RISING TO FORECAST LEVELS AS WE MOVE INTO FRIDAY...AND
GIVEN THE POTENTIAL AS IT IS HAPPENING TODAY TO OUR NORTH WITH
TRAINING ECHO PATTERNS DEVELOPING WEST TO EAST UNDERNEATH UPPER
LEVEL WATER VAPOR PLUME...IT IS NOT OUT OF THE QUESTION AT THIS
TIME THAT WE MIGHT NEED A FLOOD WATCH LATER TONIGHT FOR FRIDAY.

BY FRIDAY NIGHT THE LOW PRESSURE ACROSS THE SOUTHEASTERN U.S. WILL
CONTINUE MOVING EASTWARD, PUSHING ITS COLD FRONT ACROSS THE
FLORIDA PENINSULA. SHOWER ACTIVITY WILL CONTINUE ACROSS THE AREA,
BUT DECREASING SUBSTANTIALLY OVERNIGHT WITH NICE CONDITIONS
OVERALL DEVELOPING THE REMAINDER OF THE WEEKEND.

FOR SUNDAY AND MONDAY, DRIER AND COOLER CONDITIONS ARE EXPECTED AS
THE AIRMASS BEHIND THE COLD FRONT DOMINATES SOUTH FLORIDA. THIS
CONDITIONS WILL CONTINUE UNTIL MID WEEK, WHEN THE NEXT LOW PRESSURE
SYSTEM WILL DEVELOP AND APPROACHES SOUTH FLORIDA.

MARINE...MARINE WINDS ACROSS THE ATLANTIC WATERS OF 20 TO 25
KNOTS WILL CONTINUE TO GRADUALLY SUBSIDE BY LATE THIS AFTERNOON SO
WILL CONTINUE SMALL CRAFT ADVISORY FOR WINDS THROUGH 7 PM THIS
EVENING. WINDS ARE EXPECTED TO PICK UP AGAIN AHEAD OF THE FRONT ON
FRIDAY AND BEHIND IT ON SATURDAY WHEN EITHER SMALL CRAFT EXERCISE
CAUTION OR ADVISORIES MIGHT AGAIN BE NEEDED. SEAS ARE OVERALL
EXPECTED TO REMAIN BELOW 7 FEET THROUGH FORECAST PERIOD EXCEPT ALONG
THE OFFSHORE WATERS OF COLLIER COUNTY WHERE SEAS ARE FORECAST TO
REACH 7 FEET LATE SATURYDAY NIGHT AND SUNDAY BEHIND THE FRONT.

FIRE WEATHER...BEHIND THE FRONT AFTERNOON MINIMUM RELATIVE
HUMIDITIES WILL GET DOWN TO NEAR MARGINAL LEVELS BY LATE IN THE
WEEKEND. AT THIS TIME THE MAIN DAY OF CONCERN LOOKS LIKE SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  60  77  58  76 / 70 20 10 10
FORT LAUDERDALE  64  77  60  76 / 80 20 10 10
MIAMI            64  78  61  75 / 80 20 10 10
NAPLES           61  74  59  73 / 50 10 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 11, 8:09 PM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
809 PM EST THU MAR 11 2010

FLZ063-066>075-168-172>174-121615-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
809 PM EST THU MAR 11 2010

...STRONG THUNDERSTORMS STILL POSSIBLE THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE WILL BE A SLIGHT RISK OF RIP CURRENTS TONIGHT
AT THE ATLANTIC BEACHES.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE AT ANY TIME
TONIGHT DUE TO A VERY MOIST AND UNSTABLE AIRMASS. SOME OF THESE
STORMS COULD BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL.

TORNADOES: THE ATMOSPHERE CONTINUES TO BE FAVORABLE FOR A POSSIBLE
BRIEF WEAK TORNADO ACROSS THE REGION.

WATERSPOUTS: THERE COULD EVEN BE A WATERSPOUT OCCUR WITH ANY
THUNDERSTORM OVER THE SOUTH FLORIDA WATERS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
UP TO 50 MPH.

HAIL: THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL
UP TO PENNY SIZE.

FLOODING: ANY THUNDERSTORM THAT OCCURS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL WHICH WOULD LEAD TO SOME MINOR
LOCAL STREET FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY MOIST AND UNSTABLE AIR WILL REMAIN IN PLACE ACROSS SOUTH
FLORIDA FRIDAY AND FRIDAY NIGHT AHEAD OF A COLD FRONT EXPECTED TO
MOVE ACROSS THE AREA BY SATURDAY MORNING. STRONG THUNDERSTORMS
WILL BE POSSIBLE WITH OCCASIONAL LIGHTNING AND STRONG GUSTY
WINDS. THE POTENTIAL FOR HEAVY RAINFALL WILL INCREASE WITH WIDESPREAD
2 TO 3 INCHES OF RAIN POSSIBLE AND 3 TO 5 INCHES FALLING IN
LOCALIZED AREAS. FLOODING OF LOW LYING AND FLOOD PRONE AREAS CAN
BE EXPECTED.

STRONG THUNDERSTORMS WILL BE POSSIBLE AS WELL FRIDAY WITH EVEN
LOW PROBABILITIES OF A FEW SEVERE THUNDERSTORMS. THE MAIN IMPACTS
FROM THE THUNDERSTORMS, ASIDE FROM LIGHTNING AND HEAVY RAIN, WILL
BE STRONG WIND GUSTS.

THE THREAT FOR RIP CURRENTS WILL BE POSSIBLE FRIDAY AND THROUGH
THE WEEKEND AT THE BEACHES OF COLLIER COUNTY DUE TO THE
DEVELOPMENT OF WESTERLY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Mar 11, 8:00 PM EST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
800 PM EST THU MAR 11 2010

FLZ067-068-168-120130-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
800 PM EST THU MAR 11 2010

...STRONG SHOWER MOVING ACROSS NORTHERN PALM BEACH COUNTY...

AT 758 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SHOWER 8 MILES SOUTHEAST OF INDIANTOWN...MOVING EAST AT 25
MPH. THIS SHOWER IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES...AND SHOWING ROTATION. SHOULD THE ROTATION
STRENGTHEN...THEN A TORNADO WARNING WOULD BE ISSUED.

THIS SHOWER WILL AFFECT...

PHILO FARMS...
INTERSECTION STATE ROAD 710 AND 706...

AND SURROUNDING AREAS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2689 8044 2696 8047 2696 8015 2698 8014
      2698 8007 2691 8005
TIME...MOT...LOC 0059Z 264DEG 23KT 2694 8038

GREGORIA
Special weather statement, Mar 11, 8:16 PM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
816 PM EST THU MAR 11 2010

FLZ067-068-168-120145-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
816 PM EST THU MAR 11 2010

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN PALM BEACH COUNTY...

AT 811 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE DEVELOPING BETWEEN PAHOKEE AND JUPITER FARMS. THE
STRONGEST STORM WAS LOCATED 7 MILES NORTHWEST OF NORTH PALM BEACH
GENERAL AIRPORT...MOVING EAST AT 30 MPH. THESE STORMS ARE DEVELOPING
IN AN ENVIRONMENT FAVORABLE FOR TORNADOES...AND SHOWING SOME
ROTATION. SHOULD THE ROTATION STRENGTHEN...THEN A TORNADO WARNING
WOULD BE NEEDED.

THIS STORM WILL AFFECT...

CALOOSA...
JUPITER FARMS...
PHILO FARMS...
JUPITER...
JUNO BEACH...

AND SURROUNDING COMMUNITIES.

GUSTY WINDS FROM 40 TO 45 MPH AND TORRENTIAL DOWNPOURS ARE EXPECTED.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2680 8051 2694 8059 2696 8049 2696 8043
      2696 8015 2698 8014 2698 8007 2690 8004
      2687 8005
TIME...MOT...LOC 0113Z 268DEG 27KT 2693 8027

GREGORIA
Special weather statement, Mar 11, 8:31 PM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
831 PM EST THU MAR 11 2010

FLZ067-068-168-120200-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
831 PM EST THU MAR 11 2010

...STRONG THUNDERSTORM MOVING ACROSS NORTHEASTERN PALM BEACH
COUNTY...

AT 828 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JUPITER...MOVING EAST AT 25 MPH.

THIS STORM WILL AFFECT...

JUPITER...
TEQUESTA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55
MPH...PENNY SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND
GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2686 8024 2693 8026 2697 8018 2696 8015
      2698 8014 2697 8011 2698 8010 2697 8007
      2692 8006 2690 8004 2686 8004
TIME...MOT...LOC 0131Z 259DEG 20KT 2693 8010

GREGORIA
Special weather statement, Mar 11, 8:49 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
849 PM EST THU MAR 11 2010

FLZ067-068-168-120200-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
849 PM EST THU MAR 11 2010

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN AND CENTRAL PALM BEACH
COUNTY...

AT 828 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS EXTENDING FROM JUNO BEACH WEST TO BELLE
GLADE...MOVING EAST AT 25 MPH. ALTHOUGH THE STRONGEST STORM HAS JUST
MOVED OFF THE COAST BETWEEN JUPITER AND JUNO BEACH...ADDITIONAL
STORMS CONTINUE TO DEVELOP OVER INLAND PALM BEACH COUNTY AND WILL
MOVE EAST INTO PORTIONS OF THE PALM BEACH METROPOLITAN
AREA...PARTICULARLY BETWEEN JUPITER AND RIVIERA BEACH.

GUSTY WINDS OF AROUND 40 MPH AND TORRENTIAL DOWNPOURS ARE EXPECTED.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2686 8024 2693 8026 2697 8018 2696 8015
      2698 8014 2697 8011 2698 8010 2697 8007
      2692 8006 2690 8004 2686 8004
TIME...MOT...LOC 0131Z 259DEG 20KT 2693 8010

GREGORIA
Special weather statement, Mar 11, 9:50 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
950 PM EST THU MAR 11 2010

FLZ067-068-168-120315-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
950 PM EST THU MAR 11 2010

...STRONG THUNDERSTORM MOVING ACROSS EAST CENTRAL PALM BEACH
COUNTY...

AT 946 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WELLINGTON...MOVING EAST AT 30 MPH.

THIS STORM WILL AFFECT...

WELLINGTON...
ROYAL PALM BEACH...
FLORIDA GARDENS...
GOLDEN LAKES...
HAVERHILL...
WEST PALM BEACH...

AND SURROUNDING COMMUNITIES.

OCCASIONAL LIGHTNING STRIKES...GUSTY WINDS FROM 40 TO 45 MPH...AND
TORRENTIAL DOWNPOURS ARE EXPECTED. LIGHTNING IS THE NUMBER ONE
WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS SHOWING WEAK ROTATION AND DEVELOPING IN AN
ENVIRONMENT FAVORABLE FOR TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2666 8003 2662 8003 2660 8034 2671 8032
      2674 8003 2670 8003 2669 8002 2666 8002
TIME...MOT...LOC 0249Z 260DEG 24KT 2667 8026

GREGORIA
Special weather statement, Mar 11, 10:43 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1043 PM EST THU MAR 11 2010

FLZ067-068-168-120415-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
1043 PM EST THU MAR 11 2010

...STRONG THUNDERSTORM MOVING ACROSS EAST CENTRAL PALM BEACH
COUNTY...

AT 1038 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES WEST OF WELLINGTON...MOVING EAST AT 30
MPH.

THIS STORM WILL AFFECT...

WELLINGTON...
ROYAL PALM BEACH...
FLORIDA GARDENS...
GOLDEN LAKES...
HAVERHILL...
WEST PALM BEACH...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF AROUND 40 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS SHOWING WEAK ROTATION AND IS DEVELOPING IN AN
ENVIRONMENT FAVORABLE FOR TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2661 8003 2661 8042 2674 8037 2681 8002
      2678 8002 2677 8003 2678 8005 2676 8003
      2666 8002
TIME...MOT...LOC 0343Z 259DEG 24KT 2666 8026

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:00 PM ESTSpecial Weather StatementMFLMartin30 min
Mar 11, 8:16 PM ESTSpecial Weather StatementMFLMartin29 min
Mar 11, 8:31 PM ESTSpecial Weather StatementMFLMartin29 min
Mar 11, 8:33 PM ESTSpecial Marine WarningMFL57 min
Mar 11, 8:49 PM ESTSpecial Weather StatementMFLMartin11 min
Mar 11, 9:30 PM ESTSpecial Marine WarningMFL60 min
Mar 11, 9:50 PM ESTSpecial Weather StatementMFLPalm Beach25 min
Mar 11, 10:43 PM ESTSpecial Weather StatementMFLPalm Beach32 min
Mar 11, 11:05 PM ESTAreal Flood AdvisoryMFLPalm Beach115 min
Mar 12, 12:19 AM ESTAreal Flood AdvisoryMFLPalm Beach116 min
Mar 12, 3:22 AM ESTFlood WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more14 hr
Mar 12, 4:33 AM ESTSmall Craft AdvisoryMFL3 days
Mar 12, 4:33 AM ESTSmall Craft Advisory for WindsMFL6 hr
Mar 12, 4:35 AM ESTAreal Flood WarningMFLPalm Beach3 hr
Mar 12, 7:37 AM ESTAreal Flood WarningMFLPalm Beach3 hr
Mar 12, 9:11 AM ESTSpecial Weather StatementMFLBroward64 min
Mar 12, 9:35 AM ESTSpecial Weather StatementMFLBroward55 min
Mar 12, 10:21 AM ESTSpecial Marine WarningMFL24 min
Mar 12, 10:34 AM ESTSpecial Weather StatementMFLBroward56 min
Mar 12, 10:39 AM ESTSpecial Weather StatementMFLCollier51 min
Mar 12, 11:04 AM ESTSpecial Marine WarningMFL26 min
Mar 12, 11:29 AM ESTSpecial Weather StatementMFLBroward46 min
Mar 12, 11:31 AM ESTSpecial Weather StatementMFLCollier, Glades, Hendry59 min
Mar 12, 11:36 AM ESTSpecial Marine WarningMFL54 min
Mar 12, 11:39 AM ESTSpecial Weather StatementMFLBroward36 min
Mar 12, 12:15 PM ESTSpecial Weather StatementMFLGlades60 min
Mar 12, 12:30 PM ESTSpecial Marine WarningMFL60 min
Mar 12, 12:48 PM ESTSpecial Marine WarningMFL42 min
Mar 12, 12:53 PM ESTSpecial Weather StatementMFLCollier, Hendry22 min
Mar 12, 1:17 PM ESTSevere Thunderstorm WarningMFLBroward, Collier, Hendry, Miami-Dade, Palm Beach43 min
Mar 12, 1:19 PM ESTSpecial Weather StatementMFLPalm Beach26 min
Mar 12, 1:25 PM ESTSpecial Marine WarningMFL65 min
Mar 12, 1:39 PM ESTTornado WarningMFLBroward36 min
Mar 12, 2:00 PM ESTAreal Flood AdvisoryMFLBroward, Miami-Dade, Palm Beach2 hr
Mar 12, 2:02 PM ESTTornado WarningMFLBroward13 min
Mar 12, 2:03 PM ESTSevere Thunderstorm WarningMFLBroward, Miami-Dade, Palm Beach56 min
Mar 12, 2:19 PM ESTSpecial Marine WarningMFL86 min
Mar 12, 3:07 PM ESTSpecial Weather StatementMFLMiami-Dade, Monroe38 min
Mar 12, 3:13 PM ESTSpecial Marine WarningMFL92 min
Mar 12, 3:29 PM ESTSpecial Weather StatementMFLMiami-Dade16 min
Mar 12, 3:41 PM ESTAreal Flood AdvisoryMFLMiami-Dade109 min
Mar 12, 3:53 PM ESTSpecial Weather StatementMFLMiami-Dade52 min
Mar 12, 4:45 PM ESTSpecial Marine WarningMFL2 hr

Nearby

Flash Flood Warnings in Florida, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.